



#### First Meeting of National AEFI Committee - 2016

Date: **22<sup>nd</sup> March, 2016** Time: **10.00** am to **2.00** pm

Venue: Magnolia Hall, Indian Habitat Centre, New Delhi

Dr N K Arora, Chairperson, National AEFI Committee welcomed all members and appreciated the efforts of all members and the AEFI Secretariat for arranging the meeting in March 2016 as per calendar.

After a round of introductions, the meeting proceeded as per agenda with a presentation of Action Taken Report (ATR) on minutes of the previous meeting held on 21st December 2015 at New Delhi, followed by a programme update and discussion on special case investigations done in Ajmer (Rajasthan) and Nalanda (Bihar) by the AEFI Secretariat. The Zonal Consultants presented work done in this quarter and plans for the next quarter. The progress in QMS and internal audit findings were presented by AEFI Secretariat.

A summary of 134 cases for which causality had been assessed by national experts since the last meeting was presented by Dr S Aneja, Chair, Sub-committee for Causality Assessment. The Committee approved the causality assessment of all 134 cases.

The main issues that were discussed and related actions points were as follows:

- 1. The draft Annual Report of National AEFI Surveillance Program 2014 had been circulated earlier to all members. The comments and suggestions received from members have been incorporated. The report was approved and it was recommended that a summary of the report may be placed in public domain after discussion with the MOHFW.
- 2. On inclusion of AEFI surveillance and vaccine safety in medical undergraduate and post graduate course curriculum, it was recommended that apart from the Medical Council of India, the matter may be pursued with the National Board of Examination and some prominent Central Government universities.





that a preliminary meeting was held with the National Institute of Biologicals, NOIDA. The testing for biological contaminants is possible at NIB. However the modalities of collection,

3. Regarding the setting up of a laboratory network for vaccine vial testing, it was reported

may be approached for testing for unknown chemical substances. The experts in the lab

transportation and storage needs to be worked out. It was suggested that the IPC laboratories

subcommittee should be involved in this process so that a blueprint of the action plan can be

presented in the next AEFI Committee meeting.

- 4. Some states have been asked to share the minutes of the State AEFI Committee and also causality assessment results of specific cases under RTI. While generally personal details (case
- specific) may not be shared under RTI, legal opinion needs to be taken on this.
- 5. The progress in Quality Management System for AEFI Surveillance was presented and

discussed. It was recommended that the as-is assessment be combined with the research study

for factors affecting reporting of AEFIs in the same districts and states. Also it was

recommended that the implementation of the QMS be done phase wise in the states.

- 6. It was recommended that the Indian Medical Association was to be provided information on
- AEFI surveillance frequently so that the same can be conveyed to its members by IMA regularly

through its e-journal. It was reported that IMA has a nodal centre for PvPI (including toll

number services) which can be used for reporting of cases.

7. The progress on policy recommendations for use of adrenaline by health workers in field

situations to manage anaphylaxis was reported. The benefits of using adrenaline far outweighs

the risks. The recommendation was that adrenaline could be safely used in the field after proper

training. Issues with availability and supply of adrenaline were pointed out by some members.

The experience of Sri Lanka in allowing use of adrenaline by ANMs could be studied.

8. The Committee appreciated the increase in the number of State AEFI Committee meetings in

this quarter. However, it raised concerns on the plateau in case reporting and poor conversion of

CRFs/FIRs into FCIFs/DIRs. In this connection, the committee recommended the following:





- a. Guidelines for requesting funds for support in AEFI surveillance in the state

  PIP (meetings, case investigations, consultants, etc.) may be prepared and shared with the states.
- b. The concept of collaborating centres needs to be communicated better and followed up to ensure all states with a medical college have a collaborating centre in place as soon as possible.
- c. The causality of all non-death cases of 2013 and 2014 may be completed by 31<sup>st</sup> March 2016 and for death cases by 30<sup>th</sup> June 2016 based on available information and records. Whenever any fresh and relevant information is received for a closed death case, it may be reopened for causality. Otherwise, the AEFI Committee shall consider the causality task completed till 2014.
- d. As part of accountability framework, work plans for zonal consultants and states should be prepared with specific milestones and their performance is to be assessed accordingly. The workplans should include helping states with incorporation of AEFI-related line items, making state-specific AEFI collaborating centres and other related items.
- e. WHO-ICO and NPSP should be represented in all AEFI Committee meetings (including national level) and SMOs should facilitate case reporting, investigations and completeness of reports.

The meeting closed with a vote of thanks by the Chairman, Dr N K Arora and AEFI Secretariat.

The next meeting has been tentatively proposed in June 2016.





# First Meeting of National AEFI Committee - 2016

Date: 22<sup>nd</sup> March 2016 Time: 10.00 am to 2:00 pm

### <u>Agenda</u>

Time	Topic	Time	Facilitator/Speaker	
10.00 - 10.15 am	Welcome and introduction	15 minutes	Chair / Co-chair National AEF Committee	
10.15- 10.30 am	ATR of last meeting minutes	15 minutes	Member Secretary National AEF Committee	
10.30 -11.30 am	Update on AEFI surveillance programme  - activities and Future plans  • AEFI Secretariat  • Zonal AEFI consultants ( North, West, South ,East )	60 minutes	AEFI Secretariat	
11.30-12.15 pm	Discussion- Special case investigations  • Ajmer , Rajasthan  • Nalanda, Bihar	45 minutes	AEFI Secretariat	
TEA BREAK (15 minu	ites)		·	
12.30 -12.50 pm	Update on Causality Assessment of reported AEFI Cases	20 minutes	Chair Causality Assessment	
12.50-1.10 pm	Progress in QMS; internal audit findings and corrective action progress	20 minutes	Subcommittee  AEFI Secretariat	
110- 1.20 pm	The progress of the committee on the Adrenaline use by health workers	10 minutes	AEFI Secretariat	
1.20- 1.40 pm	<ul> <li>Miscellaneous</li> <li>Use of Midazolam spray in AEFI kit</li> <li>Progress in NRA</li> <li>Lab. Network strengthening for testing of open vials</li> </ul>	20 Minutes	All Members	
1.40 -1.50 pm	Closing Remarks	10 minutes	Chair	
LUNCH (40 minutes)				
•	- Meeting of Delhi State AEFI Committee -	Observed by	nambara of National ACC	

Committee





# First Meeting of National AEFI Committee - 2016

Date: 22<sup>nd</sup> March 2016 Time: 10.00 am to 2:00 pm

# List of Participants

S.No	Name	Designation		
1	Dr. N.K. Arora	Chairperson, National AEFI Committee & Executive Director, INCLEN		
2	Dr S Aneja	Director-Professor, Dept. of Paediatrics, LHMC		
3	Dr Thomas Mathew	Principal, GMC, Trivandrum, Kerala		
4	Dr Saradha Suresh	Member, National AEFI Committee		
5	Dr. D.K. Taneja	Director- Professor, Dept of Community Medicine, MAMC		
6	Dr Bhadresh Vyas	HOD, Department of Paediatrics, MP Shah Medical College, Jamnagar, Gujarat		
7	Dr Sunit Singhi	HOD, Department of Paediatrics, MM Institute of Medical Sciences, Mullana, Ambala, Haryana		
8	Dr C Ravichandran	Pediatrician, Madras Medical College		
9	Dr Arun Bhardwaj	Director, CDL Kasauli		
10	Dr Vidya Arankalle	Scientist G (Retired), NIV, Pune		
11	Dr Saurabh Goel	Member, IDSP Representative		
12	Dr Anju Seth	Director-Professor, Department of Paediatrics, LHMC, New Delhi		
13	Dr A P Dubey	Director-Professor. Department of Pediatrics, MAMC, New Delhi		
14	Dr Rashmi Arora	Member, ICMR Representative		
15	Dr. Sujeet Jain	Member, WHO Representative		
16	Mr Vivek Mudgal	Member, UNICEF Representative		
17	Dr KK Aggarwal	Honorary Counsel General, IMA		
18	Dr V K Monga	Member, IMA Representative		
19	Dr Madhur Gupta	WHO India		
20	Dr Neeraj Malik	National Institute of Biologicals, Noida		
21	Dr Jyoti Joshi Jain	Member, Deputy Director, ITSU		
22	Dr Deepak Polpakara	Representative from AEFI Secretariat		
23	Dr Suresh Seth	Representative, DFW, Delhi		
24	Dr Charan Singh	Representative, DHS, Delhi		
25	Dr Reena Yadav	PO Immunization, DFW, Delhi		





26	Dr J P Kapoor	Representative, DFW, Delhi	
27	Dr G P Singh	Representative, NDMC	
28	Dr Anjali Singh	Representative, SDMC	
29	Mr M W Deshkar	Representative, Govt of Delhi	
30	Mr S Sundaranayagam	Representative, Drug Controller, Delhi	
AEF	I Secretariat		
31	Dr Ajit Shewale	Program Manager	
32	Dr Nidhi Gupta	Senior Research Officer	
33	Dr Amrita Kumari	Zonal AEFI Consultant (North zone)	
34	Dr Amit Koregaonkar	Zonal AEFI Consultant (South Zone)	
35	Dr Narender Kumar	Zonal AEFI Consultant (East Zone)	
36	Dr Awnish Kumar Singh	Senior Research Assistant	
37	Ms Amrita Pandey	Consultant Quality Assurance	
38	Mr Chetan Mehrotra	Senior Data Coordinator	
39	Mr Bhagwat Dubey	Asst. Data Analyst	